MAUDE Adverse Event Report: COVIDIEN LP LCD HANDSWITCH STERIL CS/10; ES ACCESSORY

COVIDIEN LP LCD HANDSWITCH STERIL CS/10; ES ACCESSORY
Model Number E2750
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Covidien reference#: (b)(4).Date of initial report: 11/03/2016.Evaluation of the incident pencil confirmed the customer's report.The cause is due to an assembly related failure.
 
Event or Problem Description
The customer reported that during a total laparoscopic colectomy procedure, the coag button did not return to the off position.There was no patient harm.A new device was opened to continue the procedure.
 
Additional Manufacturer Narrative
(b)(4).Date of initial report: (b)(6) 2016.Date of follow-up report: 02/13/2017.The customer reported the device had a latch-on condition.The reported condition was not confirmed.An additional fault was found during the investigation.The additional finding did not contribute to the customer¿s complaint.The investigation found the rocker switch activation force to be out of specification.The width of the rocker was found to be larger than the width of the rocker window in which it moves causing friction and an out of specification activation force.The width of the rocker window is formed by the ultrasonic welding of the two body housing components.The root cause of the activation force being out of specification was caused by interference between the rocker component and the rocker window in which it moves.Corrective action is being issued.

Brand Name
LCD HANDSWITCH STERIL CS/10
Common Device Name
ES ACCESSORY
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
longmont CO 80301
MDR Report Key6076868
Report Number1717344-2016-01017
Device Sequence Number10967090
Product Code GEI
UDI-Device Identifier10884524000435
UDI-Public0110884524000435
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K964175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2021
Device Model NumberE2750
Device Catalogue NumberE2750
Device Lot Number60520104X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/03/2016
Supplement Report FDA Received Date02/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1